Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 30, NWS Jackson, MS

February 2, 2016Simpson County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 2, 2016, 4:30 PM CST for Simpson County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2016, 4:30 PM CST (22:30 UTC)
Expired
Feb 2, 2016, 5:15 PM CST
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

County Simpson County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 42 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 1:18 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 550 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 329 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
550 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
590 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
329 m²/s²
0-3 km storm-relative helicity
540 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted.

318 
WUUS54 KJAN 022230
SVRJAN
MSC127-022315-
/O.NEW.KJAN.SV.W.0030.160202T2230Z-160202T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CST TUE FEB 2 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SIMPSON COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 515 PM CST

* AT 429 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER PINOLA...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MENDENHALL AND SANATORIUM AROUND 445 PM CST.
  MARTINVILLE AROUND 455 PM CST.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE D'LO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST FOR SOUTH CENTRAL
MISSISSIPPI.

LAT...LON 3187 9008 3205 8991 3205 8966 3203 8965
      3192 8965 3176 9000 3176 9004
TIME...MOT...LOC 2229Z 225DEG 33KT 3185 8998 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

BYB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 11:36 AM CST, 4 hours 54 minutes earlier.

Area forecast discussion, Feb 2, 11:36 AM CST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CST TUE FEB 2 2016

.UPDATE...OVERALL THE THINKING REMAINS THE SAME WITH REGARD TO TODAYS
SEVERE WEATHER POTENTIAL. CURRENTLY...STRONG SOUTHERLY WINDS ARE
PUMPING MOISTURE NORTH INTO THE REGION. DEWPOINTS HAVE REACHED THE
UPPER 60S ACROSS MUCH OF THE AREA WITH EVEN A FEW LOWER 70S ACROSS
THE FAR SOUTHERN PORTIONS OF MISSISSIPPI. THIS HAS HELPED FUEL WARM
ADVECTION SHOWERS OVER THE REGION WITH EVEN SOME ISOLATED THUNDER.
THE 12Z KJAN SOUNDING INDICATED A SUFFICIENT CAP IN PLACE AROUND
750MB WITH PLENTY OF DRY AIR ABOVE IT. THIS CAP WILL SLOWLY ERODE
THROUGH THE AFTERNOON AS BREAKS IN CLOUD COVER WILL CONTINUE TO
DESTABILIZE THE REGION. SOME MORE ROBUST STORMS ACROSS THE SOUTHERN
PART OF THE CWA HAVE ALREADY REACHED AROUND 10-18 KFT...WHICH
INDICATES THAT SOME AREAS HAVE ALREADY BEEN ABLE TO PENETRATE THIS
CAP.

HI-RES GUIDANCE CONTINUES TO INDICATE THAT THE BETTER STORMS SHOULD
BE ACROSS THE EASTERN PORTION OF THE CWA THROUGH THE AFTERNOON AS
STORMS ARE ABLE TO TAP INTO INSTABILITY AND THE AMPLE WIND ENERGY IN
PLACE ONCE CONVECTIVE INHIBITION IS OVERCOME. AS HAS BEEN INDICATED
THERE IS AMPLE SHEAR ACROSS THE REGION SO ANY STORM THAT DEVELOPS
WILL HAVE NO PROBLEM ROTATING. GIVEN THIS...AND THE NATURE OF
DISCRETE STORMS...SOME TORNADOES COULD BE STRONG ESPECIALLY ACROSS
THE EASTERN HALF OF THE REGION AS STORMS HAVE AMPLE TIME TO MATURE BY
REACHING THAT LOCATION. ONLY MINOR ADJUSTMENTS WERE MADE EARLIER TO
EXTEND THE SIGNIFICANT THREAT AREA FURTHER SOUTH IN HWO/GRAPHICS.

MODELS INDICATE THAT AS THE FORCING OF THE FRONT MOVES ACROSS THE
REGION...SOME OF THESE STORMS COULD CONGEAL INTO A BROKEN SQUALL
LINE/QLCS BY LATE IN THE EVENING ACROSS CENTRAL AND EASTERN
MISSISSIPPI BEFORE MOVING OUT OF THE REGION CLOSE TO OR AFTER
MIDNIGHT.

OVERALL THE FORECAST IS IN DECENT SHAPE AND ONLY MINOR ADJUSTMENTS
WERE NEEDED. /28/

&&

.AVIATION...A MIX OF MVFR TO IFR CEILINGS OCCURRING THIS MORNING.
SOME LOCATIONS IN THE DELTA ARE STILL SEEING VFR CEILINGS. ALL TAF
SITES SHOULD BE AFFECTED BY TSRA THROUGH THE AFTERNOON. SOME STORMS
COULD BE STRONG TO SEVERE WITH DAMAGING WINDS AND TORNADOES.
SOUTHERLY WINDS WILL BE GUSTY TODAY WITH GUSTS OVER 30KTS POSSIBLE.
WINDS WILL SHIFT FROM SOUTH AHEAD OF THE FRONT TODAY TO
WEST/NORTHWEST BY WED MORNING. /28/DL/

&&

.PREV DISCUSSION... /ISSUED 508 AM CST TUE FEB 2 2016/

DISCUSSION...

(TODAY THROUGH WEDNESDAY NIGHT)...THE MAIN FOCUS CONTINUES TO BE ON
ACTIVE WEATHER THIS AFTERNOON INTO TONIGHT, INCLUDING THE POTENTIAL
FOR SEVERE STORMS, LOCALLY HEAVY RAINFALL, AS WELL AS STRONG GRADIENT
WIND.

WE ARE OFF TO A WARM AND BREEZY START THIS AM AS A BROAD REGION OF
WARM/MOIST LOW LEVEL ADVECTION REMAINS OVER THE AREA. YET AGAIN A
DECK OF LOW STRATUS HAS DEVELOPED AND SPREAD ACROSS THE AREA, THIS
TIME WITH ISOLATED LIGHT SHOWERS/DRIZZLE NOTED ON RADAR. AS THE CWA
REMAINS IN THIS REGIME THROUGH THE DAY, CLOUDS WILL ONCE AGAIN
PERSIST THROUGH MUCH OF THE PERIOD, THOUGH OCCASIONAL BREAKS ARE
POSSIBLE. REGARDLESS OF INCREASED SKY COVER, TEMPS WILL AGAIN BE
WELL ABOVE NORMAL, WITH NEAR RECORD READINGS POSSIBLE AT A FEW SITES.

ON TO THE SEVERE THREAT...IN TERMS OF THE BIG PICTURE, OUR THINKING
HAS CHANGED LITTLE, THOUGH THERE ARE A FEW MINOR CHANGES WITH
RESPECT TO LOCATION DETAILS. THE UPPER JET MAX IS NOW OVER THE
SOUTHERN PLAINS AND WILL INTENSIFY TO AROUND 160 KT AS IT MOVES OVER
THE MID MS VALLEY THIS EVENING. A 994 MB SURFACE LOW IS CURRENTLY
LOCATED OVER KANSAS WITH A COLD FRONT TRAILING THROUGH EAST TX. THE
LOW WILL ADVANCE NORTHEASTWARD FOLLOWING THE CORRIDOR OF UPPER
DIVERGENCE CREATED BY THE JET STREAK, DRAGGING THE FRONT TO THE MS
RIVER BY AROUND 00Z THIS EVENING. LOW TO MID 60S DEWPOINTS ALREADY
OVERSPREAD THE AREA AND WITH STRONG SOUTHERLY FLOW PERSISTING
THROUGH THE DAY, LOW LEVEL MOISTURE WILL ONLY INCREASE. EARLY IN THE
DAY, A LACK OF FORCING AND A MID LEVEL TEMP INVERSION WILL INHIBIT
SUBSTANTIAL CONVECTIVE DEVELOPMENT, THOUGH SCATTERED SHOWERS WILL
REMAIN POSSIBLE.

THOUGH GREATER FORCING FOR ASCENT WILL REMAIN NORTH OF THE CWA
CLOSER TO THE UPPER SPEED MAX/MID LEVEL SHORTWAVE, BY MIDDAY MID
LEVEL HEIGHT FALLS WILL BEGIN TO OCCUR AHEAD OF THE FRONT, CREATING
SOME IMPETUS FOR STORMS TO BEGIN TO DEVELOP. THERE WILL LIKELY BE A
LATE MORNING/EARLY AFTERNOON GESTATION PERIOD DURING WHICH UPDRAFTS
WORK TO ERODE INHIBITION BEFORE CONVECTION BECOMES MORE VIGOROUS.
THEN BY MID/LATE AFTERNOON CONDITIONS WILL BE MORE FAVORABLE FOR
SCATTERED SEVERE STORMS TO DEVELOP AS SURFACE BASED INSTABILITY IS
MAXIMIZED. GIVEN THE SUBTLE FORCING, A MIX OF STORM MODES INCLUDING
DISCRETE CELLS/QLCS SEGMENTS REMAINS POSSIBLE. THE ENVIRONMENT WILL
BE STRONGLY SHEARED PARTICULARLY FARTHER EAST DURING THE AFTERNOON,
SO ANY STORMS THAT CAN GET GOING WILL HAVE THE POTENTIAL TO BECOME
SEVERE AND ROTATE. WHILE INSTABILITY WILL NOT BE HIGH, IT IS
FORECAST TO BE SUFFICIENT...SUGGESTING THAT SEVERE STORMS WILL NOT
NECESSARILY BE WIDESPREAD, BUT THOSE THAT DO DEVELOP COULD BECOME
RATHER POTENT.

CAM GUIDANCE HAS SUGGESTED MUCH OF THE MORE ROBUST DEVELOPMENT MAY
OCCUR OVER THE EASTERN HALF OF THE AREA, BUT SYNOPTIC SCALE MODELS
HAVE CONSISTENTLY SHOWN DEVELOPMENT OCCURRING FARTHER WEST BACK TO
AROUND THE MS RIVER. FACTORING IN TIME NEEDED FOR STORMS TO MATURE,
THIS SUGGESTS THE GREATEST POTENTIAL FOR SEVERE (INCLUDING SOME SIG
SEVERE) WILL BE ALONG AND EAST OF I-55. THUS, THE SIGNIFICANT THREAT
AREA WILL BE ADJUSTED ACCORDINGLY. THERE REMAINS A MORE CONDITIONAL
THREAT FOR SEVERE STORMS OVER THE WEST HALF OF THE AREA, BUT IT
SEEMS LESS LIKELY GOING WEST OF THE MS RIVER.

WITH THE UPPER LEVEL SYSTEM PULLING AWAY FROM THE REGION INTO THE
EVENING, EASTWARD PROGRESS OF THE FRONT AND CONVECTION WILL SLOW
OVER EAST MS. THIS WILL RESULT IN GREATER RAINFALL AMOUNTS FROM THE
GOLDEN TRIANGLE SOUTHWARD THROUGH THE PINE BELT...TO THE POINT THAT
SOME FLOODING IS POSSIBLE. WPC OUTLINED A DAY 1 SLIGHT EXCESSIVE
RAINFALL RISK FOR THIS AREA, AND WE WILL HIGHLIGHT A LIMITED FLOOD
THREAT.

A FAIRLY STRONG PRESSURE GRADIENT WILL EXIST OVER THE REGION TODAY,
SO WIND GUSTS IN THE 30-40 MPH RANGE WILL BE POSSIBLE THROUGH THE
DAY. THE LIKELIHOOD OF HIGHER GUSTS OUTSIDE OF STORMS IS A BIT TOO
LOW TO POST A WIND ADVISORY AT THIS POINT, BUT A LIMITED GRADIENT
WIND HAZARD WILL BE ADDED TO THE HWO.

PRECIP LOOKS TO TAPER OFF OVER THE PINE BELT AROUND OR SHORTLY AFTER
DAYBREAK TOMORROW AS THE FRONT NUDGES EASTWARD. MODERATE COLD
ADVECTION WILL PERSIST AREAWIDE THROUGH THE DAY AND INTO THE
EVENING. DAYTIME TEMPS WILL BE A BATTLE BETWEEN THIS AND GOOD
INSOLATION AS NEAR FULL SUNSHINE APPEARS LIKELY. BELIEVE MANY AREAS
WILL STILL REACH THE LOWER 60S. OVERNIGHT, SURFACE WINDS WILL BEGIN
TO SLACK OFF, ESPECIALLY OVER THE NORTHERN HALF OF THE AREA. WITH
THE SKY REMAINING CLEAR, FREEZING TEMPS ARE POSSIBLE IN SOME AREAS.
/DL/

THURSDAY THROUGH MONDAY...

THE GENERAL POSITION OF THE UPPER LONGWAVE TROUGH OVER THE MS VALLEY
WILL TEND TO ANCHOR A CONTINENTAL POLAR AIRMASS OVER THE ARKLAMISS
FROM LATE THIS WEEK INTO THE WEEKEND. THIS WILL FAVOR SEASONABLY COOL
AND DRY CONDITIONS WITH TEMPERATURE DEPARTURES SEVERAL DEG F BELOW
CLIMATIC AVERAGE. HAVE CONTINUED TO FOLLOW A COOLER GUIDANCE
TEMPERATURE BLEND FOR LOWS THURSDAY NIGHT GIVEN IDEAL SFC HIGH
POSITION AND NIGHTTIME COOLING CONDITIONS.

FORECAST CONFIDENCE DROPS QUICKLY AS WE GO FROM SUNDAY INTO MONDAY
DUE TO INCONSISTENT MODEL HANDLING OF A SHORTWAVE TROUGH THAT IS
FORECAST TO MOVE THROUGH THE BASE OF THE LONGWAVE TROUGH. IT IS
DEFINITELY PRUDENT TO FOLLOW THE BLENDED GUIDANCE WITH THIS SYSTEM
DUE TO WIDELY VARIED QPF SIGNALS. IT LOOKED YESTERDAY LIKE A MORE
SUPPRESSED SOLUTION WAS THE WAY TO GO...AND THAT STILL MAY BE THE
CASE...BUT THERE ARE MORE INDICATIONS NOW THAT WE COULD SEE THE
MOISTURE-STARVED SYSTEM INTERACT WITH A STRONG BAROCLINIC ZONE
RESULTING IN QUICK DEVELOPMENT OF COASTAL RAINFALL THAT COULD MOVE
INTO PORTIONS OF THE ARKLAMISS. AT THIS TIME...IT LOOKS LIKE PHASING
WITH THE NORTHERN STREAM WITH THIS POTENTIAL SYSTEM SHOULD NOT HAPPEN
IN TIME TO BRING US ANY WINTRY PRECIP. LOOKING AHEAD...A MORE
SIGNIFICANT COLD AIR INTRUSION IS POSSIBLE FOR THE MIDDLE OF NEXT
WEEK. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       77  49  59  33 /  76  77  10   8
MERIDIAN      76  55  63  31 /  90 100  21  10
VICKSBURG     77  46  58  32 /  76  50   5   7
HATTIESBURG   78  57  65  37 /  87 100  23  10
NATCHEZ       77  48  59  36 /  75  54   6   7
GREENVILLE    77  44  54  31 /  76  33   4   8
GREENWOOD     77  46  55  31 /  77  62   5   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

28/DL/EC
Hazardous weather outlook, Feb 2, 11:12 AM CST, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
1112 AM CST TUE FEB 2 2016

ARZ074-075-LAZ007-008-015-023-024-026-MSZ018-031715-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-RICHLAND-FRANKLIN LA-
CATAHOULA-CONCORDIA-BOLIVAR-
1112 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
QUARTER SIZE HAIL ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE
MORNING THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

LAZ009-016-025-MSZ019-025-034-035-040>042-047-048-053-054-059>062-
031715-
EAST CARROLL-MADISON LA-TENSAS-SUNFLOWER-LEFLORE-WASHINGTON-
HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-CLAIBORNE-COPIAH-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
1112 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...
NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST
MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE
MORNING THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

MSZ028>033-037>039-044>046-049>052-055>058-064>066-031715-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-
NOXUBEE-LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-
1112 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL
MISSISSIPPI...NORTHEAST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...
AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES. ONE OR TWO STRONG TORNADOES ARE POSSIBLE. HAIL UP TO
QUARTER SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE
MORNING THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

MSZ026-027-036-043-031715-
GRENADA-CARROLL-HOLMES-MADISON MS-
1112 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES. ONE OR TWO STRONG TORNADOES ARE POSSIBLE. HAIL UP TO
QUARTER SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE
MORNING THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

MSZ063-072>074-031715-
LAWRENCE-MARION-LAMAR-FORREST-
1112 AM CST TUE FEB 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
MISSISSIPPI...AND SOUTHEAST MISSISSIPPI.

.DAY ONE...THE REST OF TODAY AND TONIGHT

TORNADOES
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

NON-THUNDERSTORM WINDS
THREAT...LIMITED
TIMING...REMAINDER OF TODAY THROUGH TONIGHT

SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE
PRIMARY THREATS WITH THESE STORMS WILL BE DAMAGING WIND GUSTS AND
TORNADOES. HAIL UP TO QUARTER SIZE IS ALSO POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

ONE TO THREE INCHES OF RAIN ARE EXPECTED ACROSS THE AREA, WITH
LOCALLY HIGHER AMOUNTS POSSIBLE WHICH MAY RESULT IN LOCALIZED
FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=4)

WIND GUSTS OF 30 TO 40 MPH ARE POSSIBLE ACROSS THE AREA FROM LATE
MORNING THROUGH THIS AFTERNOON.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3)

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REST OF
TODAY THROUGH TONIGHT.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*NON-THUNDERSTORM WINDS*
EXTREME...SUSTAINED WINDS 50 MPH OR GREATER OR WIND GUSTS 65 MPH
 OR GREATER.
SIGNIFICANT...SUSTAINED WINDS 40-49 MPH OR WIND GUSTS 58-64 MPH.
ELEVATED...SUSTAINED WINDS 30-39 MPH OR WIND GUSTS 45-57 MPH.
LIMITED...SUSTAINED WINDS 20-29 MPH OR WIND GUSTS 30 TO 44 MPH.

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Feb 2, 3:38 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0323 PM     TORNADO          COLLINSVILLE            32.49N 88.84W
02/02/2016                   LAUDERDALE         MS   EMERGENCY MNGR

            REPORTS OF DAMAGE IN COLLINSVILLE. FIRST BAPTIST CHURCH
            IN COLLINSVILLE HEAVILY DAMAGED ON HWY 19N. BARNS
            DAMAMAGED. TREES DOWN IN THE AREA AND ACROSS ROADS. NEAR
            LAKE ROSS.

&&

DCOX
Local storm report, Feb 2, 3:48 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
348 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TORNADO          PRISMATIC               32.59N 88.74W
02/02/2016                   KEMPER             MS   EMERGENCY MNGR

            STRUCTURAL DAMAGE IN PRISMATIC. RELAYED VIA EMERGENCY
            MANAGER.

&&

DCOX
Local storm report, Feb 2, 4:06 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TORNADO          2 SW COLLINSVILLE       32.48N 88.87W
02/02/2016                   LAUDERDALE         MS   PUBLIC

            REPORTS OF DAMAGE TO HOMES...INCLUDING ROOFS BLOWN
            OFF...AND MOBILE HOMES FLIPPED NEAR SHARP ROAD AND
            HIGHWAY 494. NUMEROUS TREES DOWN ACROSS THE AREA.

&&

DCOX
Local storm report, Feb 2, 4:08 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
408 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 W ELECTRIC MILLS      32.76N 88.56W
02/02/2016                   KEMPER             MS   TRAINED SPOTTER

            TREES DOWN EAST OF DEKALB. POSSIBLE TORNADO.

&&

DCOX
Local storm report, Feb 2, 4:15 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
415 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TORNADO          5 NW ELECTRIC MILLS     32.81N 88.53W
02/02/2016                   KEMPER             MS   TRAINED SPOTTER

            CONFIRMED TORNADO ON THE GROUND. REPORTED VIA STORM
            SPOTTER AND LIVESTREAM VIDEO AND PICTURES.

&&

DCOX
Local storm report, Feb 2, 4:29 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CST TUE FEB 02 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 N SCOOBA              32.85N 88.48W
02/02/2016                   KEMPER             MS   EMERGENCY MNGR

            TREES DOWN ON THE EAST MISSISSIPPI COMMUNITY COLLEGE
            CAMPUS, SOME IMPACTING BUILDINGS.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 11:34 AM CSTSpecial Weather StatementJANRankin26 min
Feb 2, 11:54 AM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin51 min
Feb 2, 12:20 PM CSTSpecial Weather StatementJANLawrence25 min
Feb 2, 12:59 PM CSTSevere Thunderstorm WarningJANRankin, Scott, Simpson, Smith34 min
Feb 2, 1:08 PM CSTSevere Thunderstorm WarningJANAttala, Leake67 min
Feb 2, 1:15 PM CSTSpecial Weather StatementJANJefferson Davis30 min
Feb 2, 1:43 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Simpson, Smith47 min
Feb 2, 1:50 PM CSTSpecial Weather StatementJANFranklin25 min
Feb 2, 1:53 PM CSTSevere Thunderstorm WarningJANChoctaw, Winston37 min
Feb 2, 2:01 PM CSTSpecial Weather StatementJANNeshoba29 min
Feb 2, 2:04 PM CSTTornado WarningJANJasper, Scott, Smith41 min
Feb 2, 2:04 PM CSTTornado WarningJANChoctaw, Oktibbeha56 min
Feb 2, 2:21 PM CSTTornado WarningJANNeshoba54 min
Feb 2, 2:37 PM CSTSpecial Weather StatementJANNewton38 min
Feb 2, 2:38 PM CSTTornado WarningJANClay38 min
Feb 2, 2:45 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin, Simpson45 min
Feb 2, 2:48 PM CSTTornado WarningJANLauderdale, Newton57 min
Feb 2, 3:00 PM CSTTornado WarningJANKemper, Neshoba30 min
Feb 2, 3:19 PM CSTSpecial Weather StatementJANLincoln41 min
Feb 2, 3:21 PM CSTTornado WarningJANNoxubee, Winston54 min
Feb 2, 3:25 PM CSTTornado Warning Tornado observedJANKemper, Lauderdale65 min
Feb 2, 3:26 PM CSTSevere Thunderstorm WarningJANRankin, Scott21 min
Feb 2, 4:17 PM CSTSevere Thunderstorm WarningJANNeshoba, Newton43 min
Feb 2, 4:17 PM CSTTornado Warning Tornado observedJANNoxubee28 min
Feb 2, 4:31 PM CSTTornado WarningJANKemper, Neshoba, Newton59 min
Feb 2, 4:39 PM CSTFlash Flood WarningJANCopiah, Lawrence, Lincoln, Simpson51 min
Feb 2, 4:53 PM CSTTornado WarningJANNoxubee67 min
Feb 2, 5:08 PM CSTFlash Flood WarningJANRankin, Simpson3 hr
Feb 2, 5:14 PM CSTSevere Thunderstorm WarningJANRankin, Simpson, Smith46 min
Feb 2, 5:21 PM CSTFlash Flood WarningJANCopiah, Lawrence, Lincoln, Simpson6 hr
Feb 2, 5:42 PM CSTSevere Thunderstorm WarningJANFranklin33 min
Feb 2, 5:43 PM CSTFlash Flood WarningJANRankin, Scott, Smith7 hr
Feb 2, 5:43 PM CSTTornado WarningJANLowndes19 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.